Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 92, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 6, 2018, 5:50 PM CDT for Simpson County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2018, 5:50 PM CDT (22:50 UTC)
- Expired
- Apr 6, 2018, 6:13 PM CDT
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 49 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 3:20 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2529 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
104
WUUS54 KJAN 062250
SVRJAN
MSC127-062345-
/O.NEW.KJAN.SV.W.0092.180406T2250Z-180406T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
550 PM CDT FRI APR 6 2018
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Simpson County in central Mississippi...
* Until 645 PM CDT
* At 550 PM CDT, a severe thunderstorm was located over Rockport, or
11 miles west of Pinola, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Union around 600 PM CDT.
Shivers around 605 PM CDT.
Pinola around 610 PM CDT.
Mendenhall around 620 PM CDT.
Magee and Sanatorium around 630 PM CDT.
Martinville around 635 PM CDT.
Other locations impacted by this severe thunderstorm include D'Lo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for central
Mississippi.
LAT...LON 3177 9013 3178 9012 3177 9012 3178 9011
3179 9011 3179 9014 3180 9015 3183 9013
3184 9016 3186 9013 3189 9014 3190 9016
3205 8980 3205 8966 3198 8965 3181 8966
3176 9012
TIME...MOT...LOC 2250Z 249DEG 31KT 3181 9015
HAIL...1.00IN
WIND...60MPH
$$
BYB1 follow-up statement
230
WWUS54 KJAN 062313
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
613 PM CDT FRI APR 6 2018
MSC127-062322-
/O.CAN.KJAN.SV.W.0092.000000T0000Z-180406T2345Z/
Simpson MS-
613 PM CDT FRI APR 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR SIMPSON COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1100 PM CDT for central
Mississippi.
Remember, a Severe Thunderstorm Warning still remains in effect for
northwestern portions of the county until 7 PM CDT!
LAT...LON 3177 9013 3178 9012 3177 9012 3178 9011
3179 9011 3179 9014 3180 9015 3183 9013
3184 9016 3186 9013 3189 9014 3190 9016
3205 8980 3205 8966 3198 8965 3181 8966
3176 9012
TIME...MOT...LOC 2312Z 249DEG 31KT 3188 8994
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 4:03 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 6, 4:03 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
403 PM CDT Fri Apr 6 2018
...SEVERE STORMS POSSIBLE ACROSS MUCH OF THE AREA LATE THIS
AFTERNOON AND EVENING...
.DISCUSSION...
Tonight and Saturday: Severe storms are expected across much of the
area going into this evening followed by much cooler temperatures
Saturday. Local radars at mid afternoon still had scattered to
numerous storms tracking east along the Highway 82 corridor but
additional activity was developing over our southwest spreading
northeast into central Mississippi. The activity all day in the
north has kept the Highway 82 corridor stable but moisture and
instability will continue to increase into this evening ahead of an
approaching low pressure system. Water vapor imagery showed a
shortwave over southwest Arkansas and western Louisiana that will
swing east tonight and support a cold front that was noted dropping
across northern Arkansas and southeast Oklahoma. As the shortwave
and cold front approach, the convection is expected develop to our
west and punch across our Louisiana parishes and into central
Mississippi. The environmental parameters are such that damaging
winds will be the primary threat but large hail and a few tornadoes
will be possible south of the Highway 82 corridor. SPC has issued a
Tornado Watch for our Louisiana parishes and much of west and
central Mississippi until 11 pm this evening. In addition, heavy
rainfall can also be expected with the storms and a Flash Flood
Watch will remain in effect for the northwest two thirds of our CWA
tonight. The severe storm potential will shift southeast of our area
a little after midnight but the post frontal rain will not taper off
until later Saturday morning. In the wake of the cold front much
colder and drier air will blow in on a breezy north wind. Highs
Saturday will only be in the 40s across much of the area with wind
chills in the 30s. /22/
Saturday night through Thursday: For Saturday night clouds will
be decreasing from the northwest as a cold airmass brings
unseasonable lows to the region. In this airmass we will be
looking at some lower 30s across our northeast counties where some
locations may briefing reach freezing under light winds. Some of
the guidance was trying to go with middle to upper 20s in that
area, which seemed too unreasonable for now, but will have to
monitor for any freeze warning potential in upcoming model runs.
Expecting patchy frost across the area mainly in the northeast. So
will keep the HWO graphic for a limited freezing potential for
that period. For Sunday the surface high will shift to the east as
we start to get some low level return flow. The frontal boundary
anchored to the south of the region will have some weak
disturbances tracking across it from the Sunday night into
Tuesday. In response low level isentropic lift will bring some
showers across the region. A midlevel shortwave trough will push
the showers out of the forecast area on late Monday night into
Tuesday morning. Dry weather will prevail for Tuesday afternoon
through Thursday. Looking ahead another storm system will be
approaching the area from the Plains going into next weekend./17/
&&
.AVIATION...
18Z TAF discussion:
Scattered to numerous TSRA activity wl cont along the HWY 82
corridor through 22Z reducing conds at GLH-GWO-GTR. Elsewhere, a
mix of VFR and MVFR cigs are expected. After 22Z conds are
expected to lower from the north as a large area of TSRA activity
is expected to develop and spread south overnight. IFR conds are
expected to prevail areawide by 07Z and cont through 18z Saturday.
/22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 48 52 35 65 / 93 31 5 5
Meridian 53 55 34 65 / 88 45 6 3
Vicksburg 46 50 36 64 / 94 25 4 5
Hattiesburg 60 65 39 66 / 94 81 13 8
Natchez 48 51 37 65 / 94 47 12 5
Greenville 40 46 33 60 / 96 22 2 3
Greenwood 41 47 32 62 / 94 23 1 2
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through late tonight for MSZ018-019-025>028-
034>037-040>044-047>050-053>056.
LA...Flash Flood Watch through late tonight for LAZ007>009-015-016-
023-025.
AR...Flash Flood Watch through late tonight for ARZ074-075.
&&
17/22Hazardous weather outlook, Apr 6, 4:39 PM CDT, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 439 PM CDT Fri Apr 6 2018 ARZ074-075-LAZ007>009-015-016-023-025-MSZ034-040>043-047>050- 053>055-072145- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Washington-Issaquena-Sharkey-Yazoo- Madison MS-Warren-Hinds-Rankin-Scott-Claiborne-Copiah-Simpson- 439 PM CDT Fri Apr 6 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, northwest Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...The rest of this afternoon through tonight Severe thunderstorms are expected this afternoon into tonight as a potent weather system impacts the region. Hail up to the size of golf balls and widespread damaging wind gusts up to 80 mph will be the primary concerns, although tornadoes will also be possible. Thunderstorms will also have a tendency to move repeatedly over the same areas. This will increase the flash flooding potential where locations could receive three to five inches of rain in a short period of time. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Frost, which may result in minor damage to unprotected vegetation, is possible late Saturday night and early Sunday morning for areas generally north of Interstate 20. (https://www.weather.gov/images/jan/graphicast/image3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is requested for portions of the region remainder of the afternoon through tonight. MSZ018-019-025>028-035>037-044-072145- Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Humphreys- Holmes-Attala-Leake- 439 PM CDT Fri Apr 6 2018 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...The rest of this afternoon through tonight Severe thunderstorms will be possible late this afternoon into tonight as a potent weather system impacts the region. Quarter size hail and damaging wind gusts up to 70 mph will be the primary concerns, although tornadoes will also be possible. Thunderstorms will also have a tendency to move repeatedly over the same areas. This will increase the flash flooding potential where locations could receive three to five inches of rain in a short period of time. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Frost, which may result in minor damage to unprotected vegetation, is possible late Saturday night and early Sunday morning for areas generally north of Interstate 20. (https://www.weather.gov/images/jan/graphicast/image3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is requested for portions of the region remainder of the afternoon through tonight. MSZ029-032-038-046-072145- Webster-Choctaw-Winston-Kemper- 439 PM CDT Fri Apr 6 2018 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...Through the remainder of this afternoon Severe thunderstorms will be possible late this afternoon into tonight as a potent weather system impacts the region. Quarter size hail and damaging wind gusts up to 70 mph will be the primary concerns, although tornadoes will also be possible. Thunderstorms will also have a tendency to move repeatedly over the same areas. This will increase the flash flooding potential where locations could receive one to three inches of rain in a short period of time. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Frost, which may result in minor damage to unprotected vegetation, is possible late Saturday night and early Sunday morning for areas generally north of Interstate 20. (https://www.weather.gov/images/jan/graphicast/image3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is requested for portions of the region remainder of the afternoon through tonight. MSZ030-031-033-039-072145- Clay-Lowndes-Oktibbeha-Noxubee- 439 PM CDT Fri Apr 6 2018 This hazardous weather outlook is for portions of east central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight Severe thunderstorms will be possible late this afternoon into tonight as a potent weather system impacts the region. Quarter size hail and damaging wind gusts up to 70 mph will be the primary concerns, although tornadoes will also be possible. (https://www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Frost, which may result in minor damage to unprotected vegetation, is possible late Saturday night and early Sunday morning for areas generally north of Interstate 20. (https://www.weather.gov/images/jan/graphicast/image3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is requested for portions of the region remainder of the afternoon through tonight. MSZ045-052-058-063>066-072>074-072145- Neshoba-Lauderdale-Clarke-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 439 PM CDT Fri Apr 6 2018 This hazardous weather outlook is for portions of east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight Severe thunderstorms will be possible late this afternoon into tonight as a potent weather system impacts the region. Quarter size hail and damaging wind gusts up to 70 mph will be the primary concerns, although tornadoes will also be possible. Thunderstorms will also have a tendency to move repeatedly over the same areas. This will increase the flash flooding potential where locations could receive one to three inches of rain in a short period of time. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Frost, which may result in minor damage to unprotected vegetation, is possible late Saturday night and early Sunday morning for areas generally north of Interstate 20. (https://www.weather.gov/images/jan/graphicast/image3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is requested for portions of the region remainder of the afternoon through tonight. LAZ024-026-MSZ051-056-057-059>062-072145- Catahoula-Concordia-Newton-Smith-Jasper-Jefferson-Adams- Franklin MS-Lincoln- 439 PM CDT Fri Apr 6 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight Severe thunderstorms are expected this afternoon into tonight as a potent weather system impacts the region. Hail up to the size of golf balls and widespread damaging wind gusts up to 80 mph will be the primary concerns, although tornadoes will also be possible. Thunderstorms will also have a tendency to move repeatedly over the same areas. This will increase the flash flooding potential where locations could receive one to three inches of rain in a short period of time. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Frost, which may result in minor damage to unprotected vegetation, is possible late Saturday night and early Sunday morning for areas generally north of Interstate 20. (https://www.weather.gov/images/jan/graphicast/image3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is requested for portions of the region remainder of the afternoon through tonight. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Apr 6, 4:52 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
452 PM CDT FRI APR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND DMG 6 NW REDWATER 32.84N 89.63W
04/06/2018 LEAKE MS EMERGENCY MNGR
TREE DOWN ACROSS HWY 429.
&&
AWLocal storm report, Apr 6, 5:03 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
503 PM CDT FRI APR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 1 N CARTHAGE 32.76N 89.54W
04/06/2018 E0.50 INCH LEAKE MS EMERGENCY MNGR
DIME SIZE HAIL AND A TREE DOWN OFF OF PEARL
ST.
&&Local storm report, Apr 6, 5:04 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
504 PM CDT FRI APR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL PORT GIBSON 31.96N 90.99W
04/06/2018 E1.75 INCH CLAIBORNE MS PUBLIC
&&
CELocal storm report, Apr 6, 5:12 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
512 PM CDT FRI APR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TSTM WND DMG 6 W PEARL RIVER 32.80N 89.34W
04/06/2018 LEAKE MS EMERGENCY MNGR
TREE DOWN OFF OF 427 NEAR EDINBURG.
&&Local storm report, Apr 6, 5:25 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CDT FRI APR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND DMG PHILADELPHIA 32.77N 89.10W
04/06/2018 NESHOBA MS EMERGENCY MNGR
A TREE AND POWER LINES WERE BLOWN DOWN ALONG
JEFFERSON STREET IN PHILADELPHIA.
&&
NFSpecial weather statement, Apr 6, 5:47 PM CDT, 3 minutes before
Special Weather Statement National Weather Service Jackson MS 547 PM CDT FRI APR 6 2018 MSZ044-045-050-051-062315- Scott MS-Newton MS-Neshoba MS-Leake MS- 547 PM CDT FRI APR 6 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LEAKE...NORTHERN NEWTON...NORTHEASTERN SCOTT AND SOUTHERN NESHOBA COUNTIES UNTIL 615 PM CDT... At 547 PM CDT, Meteorologists were tracking a strong thunderstorm near Neshoba, or near Prospect, moving east at 40 mph. Wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Little Rock around 600 PM CDT. House around 605 PM CDT. Herbert Springs and Duffee around 610 PM CDT. Other locations impacted by this storm include Standing Pine, Walnut Grove and Sebastopol. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && A tornado watch remains in effect until 1100 PM CDT for central and east central Mississippi. LAT...LON 3245 8959 3271 8948 3264 8891 3242 8892 TIME...MOT...LOC 2247Z 273DEG 35KT 3258 8918 DC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:19 PM CDT | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Claiborne, Copiah, Grenada and 17 more | 28 hr |
| Apr 5, 8:33 PM CDT | River Flood Warning | JAN | Clay | 5 days |
| Apr 6, 10:39 AM CDT | River Flood Warning | JAN | Hinds, Warren | 12 days |
| Apr 6, 11:07 AM CDT | Special Weather Statement | JAN | Washington | 23 min |
| Apr 6, 11:58 AM CDT | Special Weather Statement | JAN | Washington | 32 min |
| Apr 6, 1:04 PM CDT | Special Weather Statement | JAN | Humphreys | 26 min |
| Apr 6, 2:38 PM CDT | Special Weather Statement | JAN | Holmes | 52 min |
| Apr 6, 2:47 PM CDT | Special Weather Statement | JAN | Adams | 43 min |
| Apr 6, 3:03 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 42 min |
| Apr 6, 3:07 PM CDT | Special Weather Statement | JAN | Yazoo | 38 min |
| Apr 6, 3:31 PM CDT | Special Weather Statement | JAN | Yazoo | 44 min |
| Apr 6, 3:33 PM CDT | Special Weather Statement | JAN | Franklin | 42 min |
| Apr 6, 3:39 PM CDT | Special Weather Statement | JAN | Issaquena | 36 min |
| Apr 6, 3:39 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin | 66 min |
| Apr 6, 3:48 PM CDT | Special Weather Statement | JAN | Madison | 27 min |
| Apr 6, 3:55 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison | 65 min |
| Apr 6, 4:41 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 34 min |
| Apr 6, 4:43 PM CDT | Special Weather Statement | JAN | Copiah | 47 min |
| Apr 6, 4:51 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 39 min |
| Apr 6, 4:58 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 47 min |
| Apr 6, 4:59 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 61 min |
| Apr 6, 5:09 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds | 66 min |
| Apr 6, 5:15 PM CDT | Flash Flood Warning | JAN | Holmes, Yazoo | 4 hr |
| Apr 6, 5:28 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 47 min |
| Apr 6, 5:47 PM CDT | Special Weather Statement | JAN | Newton | 28 min |
| Apr 6, 5:57 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 26 min |
| Apr 6, 5:59 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 61 min |
| Apr 6, 6:07 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 53 min |
| Apr 6, 6:15 PM CDT | Special Weather Statement | JAN | Kemper | 15 min |
| Apr 6, 6:20 PM CDT | Special Weather Statement | JAN | Scott | 25 min |
| Apr 6, 6:35 PM CDT | Flash Flood Warning | JAN | Leake, Madison | 4 hr |
| Apr 6, 6:39 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 44 min |
| Apr 6, 6:43 PM CDT | Special Weather Statement | JAN | Lauderdale | 47 min |
| Apr 6, 6:50 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson, Smith | 55 min |
| Apr 6, 6:57 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Issaquena, Warren, Yazoo | 63 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.